MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-006
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The 10/8mm amplatzer duct occluder (ado) would not advance through the 6f amplatzer torqvue 180 delivery system (dtv180).The ado was removed and replaced with a 10/8mm lifetech cera device which was successfully advanced.The user commented that the aortic side of the ado was slightly bigger than the 10/8mm lifetech cera device and questioned if the ado in the 9-pda-006 packaging was correct.The procedure was extended approximately 20-30 minutes due to this event.The patient was stable throughout the procedure and is reported to be stable.
 
Additional Manufacturer Narrative
The reported event of an inability to advance the occluder through the delivery system could not be confirmed.The nitinol braiding at the proximal end of the occluder was bunched, which contributed to difficulty loading the occluder into the delivery sheath.As this damage is consistent with a forceful attempt to advance the occluder, and potentially contributed to the advancement difficulty, it is not possible to determine the extent of this difficulty or the bunching of the nitinol wires prior to use in the field.Additionally, despite this damage, the occluder was able to be successfully deployed through a stock 6f delivery system, meeting functional specifications.The occluder met dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7904462
Report Number2135147-2018-00161
Device Sequence Number1787463
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public00811806011134
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number9-PDA-006
Device Catalogue Number9-PDA-006
Device Lot Number5413327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight10